Jump to content
Important Survey - Please Participate ×

I can use some help. Awful withdraw symtoms


Recommended Posts

[Jo...]
Posted (edited)

Hello all.
I felt good enough today to finally let my troubles heard. I am a 62 year old male who has a partner of almost 40 years. He has been verbally abusive during the last 10 years. I was given Clonazepan for anxiety and temezepan and ambien/lunesta for sleep. At first .5mg of klonopin and ended up at 2mg a day. Temazepan 15mg. Lunesta 3mg. I've been taking these for over 3 years, maybe 4. I also take antidepressants. We got on an argument (I'm not going into details) but he took away my clonazepan and temezepan. He would not let me taper it and I had to quit cold turkey. Even though I beg because it was dangerous, he refused. I paid the prize. He doesn't want me to complain about my withdraws. I'm on day 10 without my meds. And yes, just like everyone else it has been a complete nightmare. My withdraw symptoms are like everyone elses. From lack of sleep, tremors, muscle pains all over, extreme anxiety, constant fear of everyone and everything. Constant tingling, fog comes and goes, tinnitus, abdominal discomfort, teeth grinding, jaw pain.  So for those of you who have been through it all and still alive to tell about it, please tell me what I'm looking at. How long will these symptoms last? When will they start to fade. I know some people say it can take months to years. I'm frightened beyond belief of what may come next. Does it get any worse?  Awful neuropathic muscle and joint pains. Help!

Edited by [Jo...]
Link to comment
Share on other sites

[je...]
5 hours ago, [[J...] said:

Hello all.
I felt good enough today to finally let my troubles heard. I am a 62 year old male who has a partner of almost 40 years. He has been verbally abusive during the last 10 years. I was given Clonazepan for anxiety and temezepan and ambien/lunesta for sleep. At first .5mg of klonopin and ended up at 2mg a day. Temazepan 15mg. Lunesta 3mg. I've been taking these for over 3 years, maybe 4. I also take antidepressants. We got on an argument (I'm not going into details) but he took away my clonazepan and temezepan. He would not let me taper it and I had to quit cold turkey. Even though I beg because it was dangerous, he refused. I paid the prize. He doesn't want me to complain about my withdraws. I'm on day 10 without my meds. And yes, just like everyone else it has been a complete nightmare. My withdraw symptoms are like everyone elses. From lack of sleep, tremors, muscle pains all over, extreme anxiety, constant fear of everyone and everything. Constant tingling, fog comes and goes, tinnitus, abdominal discomfort, teeth grinding, jaw pain.  So for those of you who have been through it all and still alive to tell about it, please tell me what I'm looking at. How long will these symptoms last? When will they start to fade. I know some people say it can take months to years. I'm frightened beyond belief of what may come next. Does it get any worse?  Awful neuropathic muscle and joint pains. Help!

I am so deeply sorry for everything you have gone through and that your partner did this to you. It is difficult to say how long withdrawal symptoms will last, but there is generally an 'acute' phase which happens when you stop and the symptoms are most severe and then it gets better. It is highly unlikely that these intense symptoms will lasts for years. The intensity of your symptoms will get better with time. It can take a couple of weeks to see improvement. Once again, my heart goes out to you. 

Do you have family members that you can go and visit for the next couple of weeks? If you're not getting any support at home, it might help to visit supportive family members just to get over the worst of it?

Link to comment
Share on other sites

[Re...]

Hello @[Jo...] Welcome to BenzoBuddies! 

I am really sorry that you have to experience these symptoms, not only can I relate to acute withdrawal, but I - as a gay man - also lived in a problematic same sex relationship for more than ten years which led to me taking the medication as well. I think such a partnership often requires a two or three fold effort which others rarely understand, on top of the regular issues partners have to face. 

These symptoms you are experiencing are signs of benzodiazepine withdrawal. Taking this medication leads to physical dependence, which forms even after a few weeks use. It is important to mention that benzodiazepines - if you wish to stop them - should be carefully cessated ("tapered") after long term use, and you have been taking this medication for years. Abrupt cessation (cold turkey, link) of benzodiazepines can lead to a withdrawal syndrome that could last for many months or even years after the acute period has ended (link)

I believe it would be crucial for you to discuss the problems with your partner and continue to take the medication, and if that does not work, talk to your prescriber about your current situation. 

Yes, you will definitely recover from this, people recover even if they stopped the medication abruptly, but may I suggest you try to find a solution to these issues first - and rather do a taper if you wish to stop taking the medication. 

Take care 

 

 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...